Feedback on Ultram Side Effects and Usage page 15
If you have used Ultram, please help others by adding your feedback. What would you tell your best friend about using this pain medication?
Subj: I am so addicted
I have been using 4 50mg tabs for about 3 years for interstitial cystitis, bladder injury during removal of adhesions and left ovary, and fibromyalgia, I think, brought on by all the sex. I am now going to see a pain specialist because the Ultam works thru out the day only for relief of minor bladder discomfort, but does not help with other pain. If I take it close to bedtime, I can’t sleep. I am so addicted that I have to get up on weekends early to take the pill because I will start withdraws after about 18 hrs after a 100mg dose. I hate the medicine. I have tried to stop, but the withdraws are terrible and I have to work. Is there a pain med to use in conjunction to wean off Ultram and relieve chronic pain?
AskDocWeb: There are other pain relievers that will work for you but you may have to substitute them for the Ultram rather than use them in conjunction. Your pain specialist should be able to help you in this area.
Subj: Certified U.S. pharmacy?
A close friend of mine has purchased tramadol online a few times, and I’m worried about the possible legal ramifications involved with him doing so. I don’t think the pills were ordered from a foreign pharmacy; I’m pretty sure he got them from one of those “certified U.S. pharmacy.” Is there any risk of him being arrested or anything like that? I’ve searched the internet looking for answers, and this is the first site I have seen that may be able to help. Thanks a lot.
AskDocWeb: The online sale of medications is a controversial subject these days and the laws are currently being changed. If your friend lives in Nevada, Oregon or Missouri there could be a problem. You would have to call the Attorney General for your particular state because each state sets their own regulations on this.
Subj: Whoever takes Ultram
I am 24yrs old I have been on ultram 2 years now and my fiance who is 24 who has RA also who takes them. Whoever takes them, be very caution about the symptoms of withdrawals. Don’t ever take the 8 a day or just make sure you have plenty of them and don’t abuse them they are like any other addiction!
I have interstitial cystitis which causes pain in my abdomen and vagina. I’m overseas teaching in Czech Republic now. Before coming overseas, my doctor in Texas refused to give me any pain meds except for antidepressants which made me feel awful. I also have fibromyalgia, and my doctor for that started me on Ultram. I quit taking it pretty soon afterwards because I didn’t like how it made me feel. But now that I’m overseas, I cant’ get some of the meds I took in Texas, but I finally did find one doctor who prescribed Tralgit 200mg plus Atarax 25mg which I take together. I take 1 and half pills of Tralgit each morning with 1 Atarax and then 1 more Atarax at night. I’ve never had to take more than 2 pills of the Tralgit, which I found on the internet is really the same thing as Ultram but for some reasons doesn’t bother me like the Ultram the doctor prescribed for me in Texas. The Atarax is a relaxant. The two drugs combined are great for me – no problems at all with pain and feel wonderful. I sometimes take nothing and feel no withdrawal. Also, sometimes at night I take Algifen which calms plus helps the bladder and digestion. One little pill of Atarax (not addictive) and a few drops of Algifen in some water (also not addictive) and I sleep like a baby. So, you might try these combinations. I don’t know if all of these drugs are available in the U.S.
I didn’t know why I was feeling like I had the flu. After hearing everyone’s feedback on ULTRAM I have been enlightened. I have went without it for two days now and it feels like I have the flu, can’t sleep, tossing and turning all night.
Subj: Five weeks of hell
I have just gone through five weeks of hell, and I finally know the reason for it. Like some other posts I’ve read here, I put everything together completely by chance, but once I realized what was happening, it became so apparent to me. I was prescribed Tramadol HCL for pain from an ovarian cyst, and began taking it about six weeks ago, as needed. I didn’t take it very often, because I didn’t want to feel dependent on it (I had no idea that it was addictive or a narcotic-like opiate or I never would have taken even one!), so I would take one a day, or maybe two if I had particular pain. I would go a day without taking one and then take one the next day, and so on. I am in the middle of taking a three-month regimen of birth control to dissolve the cyst, so I didn’t want to take anything unnecessary. But, the pain would be very bad sometimes and so I would.
A little over five weeks ago, I was bitten by a tick in the woods, and a few days later I began to feel ill. I have spent the last five weeks absolutely convinced that I had Lyme Disease…in fact, I’ve been to the hospital twice, I’ve had two Lyme tests, I’ve been tested for Rheumatoid Arthritis, Anemia, and Thyroid problems. I’ve had an EKG and a CAT scan to try and track down the root of the problem. All to no avail – no one has been able to find anything.
After stumbling across the side effects of both being on Tramadol and withdrawing from it, it makes perfect sense. Because of the way that I’ve taken it on and off for the last five weeks, it’s no wonder I’ve felt sick just about every day, all day. I’ve experienced: Headache, Fever, Chills, Shakes, Tremors, Ringing in my ears, Crawling all over my head and down my neck, hair standing up, Goosebumps, General malaise (I’ve felt like I’ve had the flu for five weeks), Swollen glands, Blisters on my hands and feet, Feeling like I have a sunburn on my legs, Skin turning red for no reason, Nausea, Decreased appetite, Inability to handle alcohol AT ALL, Weakness, Sleepiness, Exhausted after sleeping 8 hours, Trouble concentrating, Trouble speaking correctly, Confusion, Blurry vision, Random pains through body, And these weren’t even the worst symptoms.
Those are: Constant pain in hands (especially on the palms), fingers, wrists and up arms/also radiating down from armpits, Muscle pain, Joint pain, pain in heels, pain in standing, numbness in legs/ankles, Numbness in arms/hands/fingers, Limbs falling asleep at night – arm, hand, leg, and numbness in my face/neck.
When I made the connection, I stopped taking Tramadol completely. That was five days ago. Since then, I’ve definitely felt like I’m in major withdrawal (I know what this feels like, as I came off of Paxil after six years of taking it for depression), and I’ve felt many of the symptoms listed above, or those symptoms that I was currently experiencing much worse than before. I’ve markedly felt worse in the last five days than I did for the previous month, and generally feel like I have the flu.
But in these last few days, most of the numbness has gone away and last night is the first night that I didn’t wake up with one of my limbs numb. I don’t know what to say about this, except that I’m dumbfounded by what Tramadol has done to me over the last five weeks. I’ve honestly felt that I have a horrible disease, I’ve been overwhelmed with fear and anxiety over what to do…but I never thought for a second that this was the cause. I’m not saying that Tramadol shouldn’t be taken, but I am saying that you should weigh the advantages over the disadvantages with this medication. I would much rather have dealt with my original pain only, as this has been an absolute nightmare.
Subj: 16 years old
I am 16 years old and had my appendix out about 3 weeks ago. To deal with the pain the hospital gave me Ultram. I was on 2 tablets every 4 hours if I needed them. I became addicted to them and if I didn’t have them my mood would change and I would feel sick. When I was taking them I was always itchy so I decided not to take them. After I told my doctor what was happening she told me to talk to the hospital. All the hospital did was reduce my dose and send me home. I am still on Ultram as I can’t bare to be without. I feel like I have had no support and my family are worried about me. To top it all off they said that there was nothing wrong with my appendix but I still have to take the medication. I am on Ultram and they don’t even know what my condition is…What if its making me worse! HELP!
AskDocWeb: Ultram is not likely to make your problem worse but could cause additional problems. It sounds like you need an ultra sound test to find out what the problem is, it could be gallbladder, or stones.
Subj: Experienced all the side effects
I have experienced all of the same things your other writers have while on Ultram. I was up to 20+ per day. The worst part of the withdrawal from Ultram is the Depression. It is worse than Percocet or Vicodin withdrawal with regard to the depression. Also, I have been told that I have Kidney bleeding. I know it’s from the ultram because after an expensive medical procedure where they looked inside my kidneys with a scope and found nothing. I quit the Ultram. Within 3 days the bleeding stopped. I agree with the user above, If you can tolerate it and it helps you Darvocet is better, even though it is a controlled substance, it is less addicting than Ultram and with fewer side effects. (my opinion, but it has been echoed here by others).
Read more feedback on Ultram. Ultram report – 12 – 13 – 14 – Page 15 – 16 – 17 – 18 – Last Page 46
If you find this page useful share it with others. If you have used Ultram, use the form below to add your review of Ultram, feedback or suggestions that may help others. Please note that all addresses are held confidential.